SMITH & NEPHEW, INC. LGN POR CR HA FEM SZ 6 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Back to Search Results |
| Catalog Number |
71425206 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Loss of Range of Motion (2032); Fibrosis (3167)
| Date of Event |
07/18/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that, after a bilateral tka had been performed on (b)(6) 2022, the patient experienced fibrosis on the left knee due to internal orthopedic prosthetic devices, implants and grafts.Which included, one (1) lgn por cr ha fem sz 6 lt, one (1) porous tibia bseplate w/jrny lock sz5 lt and one (1) lgn crhf xlpe ins w/jrny lck sz 5-6 10mm.Patient required medication and mua as treatment; the patient is now recovered.
Additional Manufacturer Narrative
Section h3, h6:given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the limited information provided, the reported fibrosis cannot be linked to a mal performance of the smith and nephew products.Fibrosis is a known complication of major knee surgeries due to excessive scar tissue formation.Therefore, fibrosis is related to the procedure, and it is not considered a foreseeable harm associated with the smith and nephew products.Since it was reported that this adverse event was resolved and the patient will remain in the study, the impact to the patient was the reported fibrosis and subsequent manipulation under anesthesia.No further clinical/medical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.The specific condition reported under this event is not related to the device.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative healing issue and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.